Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2015, 11:05 AM CDT for 5 counties in Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 11:05 AM CDT (16:05 UTC)
- Expired
- May 23, 2015, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 11:42 AM CDT | FLASH FLOOD | 8 W Sayre, OK | WATER OVER HIGHWAY 152. |
| May 23, 12:40 PM CDT | FLASH FLOOD | Elk City, OK | MAJOR STREETS CLOSED. RESCUES FROM VEHICLES. WATER IN HOMES. |
| May 23, 1:50 PM CDT | FLASH FLOOD | Carter, OK | WATER RESCUES IN AND AROUND CARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS54 KOUN 231605
FFWOUN
OKC009-039-043-129-149-231900-
/O.NEW.KOUN.FF.W.0048.150523T1605Z-150523T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BECKHAM COUNTY IN WESTERN OKLAHOMA...
SOUTHEASTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
NORTHWESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
CUSTER COUNTY IN WESTERN OKLAHOMA...
* UNTIL 200 PM CDT
* AT 1100 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN FROM
LEEDEY...TO HAMMON...TO SWEETWATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELK CITY...CLINTON...SAYRE...TALOGA...BURNS FLAT...THOMAS...
ERICK...SEILING...ARAPAHO...VICI...HAMMON...CANUTE...LEEDEY...
CUSTER CITY...BUTLER...CARTER...CAMARGO...FOSS...SWEETWATER AND
OAKWOOD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3542 9999 3542 9958 3551 9958 3551 9950
3567 9938 3616 9938 3616 9864 3576 9864
3547 9886 3534 9911 3512 9940 3512 9977
3503 10000
$$
MAHALE2 follow-up statements
442
WGUS74 KOUN 231736
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT SAT MAY 23 2015
OKC009-039-043-129-149-231900-
/O.CON.KOUN.FF.W.0048.000000T0000Z-150523T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BECKHAM OK-ROGER MILLS OK-WASHITA OK-DEWEY OK-CUSTER OK-
1236 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
BECKHAM...SOUTHEASTERN ROGER MILLS...NORTHWESTERN WASHITA...DEWEY AND
CUSTER COUNTIES...
AT 1231 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE
FALLEN ACROSS NORTHERN BECKHAM COUNTY...SOUTHERN ROGER MILLS
COUNTY...AND SOUTHWEST DEWEY COUNTY. THE BECKHAM COUNTY EMERGENCY
MANAGER REPORTED NUMEROUS FLOODED ROADS IN BECKHAM COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELK CITY...CLINTON...SAYRE...BURNS FLAT...THOMAS...ERICK...SEILING...
ARAPAHO...VICI...CANUTE...HAMMON...CUSTER CITY...TALOGA...LEEDEY...
BUTLER...CARTER...FOSS...CAMARGO...OAKWOOD...TEXOLA...PUTNAM...FAY...
FOSS RESERVOIR...DELHI...CESTOS...MOOREWOOD...RETROP...HUCMAC AND
STAFFORD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3542 9999 3542 9958 3551 9958 3551 9950
3567 9938 3616 9938 3616 9864 3576 9864
3547 9886 3534 9911 3512 9940 3512 9977
3503 10000
$$
MAHALE638
WGUS74 KOUN 231744
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT SAT MAY 23 2015
OKC009-039-043-129-149-231900-
/O.CON.KOUN.FF.W.0048.000000T0000Z-150523T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BECKHAM OK-ROGER MILLS OK-WASHITA OK-DEWEY OK-CUSTER OK-
1244 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
BECKHAM...SOUTHEASTERN ROGER MILLS...NORTHWESTERN WASHITA...DEWEY AND
CUSTER COUNTIES...
AT 1241 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAVE
FALLEN IN THE PAST FEW HOURS. THIS HAS LED TO EXTENSIVE FLOODING
ACROSS NORTHERN BECKHAM...SOUTHERN ROGER MILLS...AND SOUTHWEST DEWEY
COUNTIES. REPORTS OF WATER RESCUES AND FLOODING INTO HOMES IS
OCCURRING IN THESE AREAS. THIS IS A POTENTIALLY LIFE THREATENING
SITUATION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELK CITY...CLINTON...SAYRE...BURNS FLAT...THOMAS...ERICK...SEILING...
ARAPAHO...VICI...CANUTE...HAMMON...CUSTER CITY...TALOGA...LEEDEY...
BUTLER...CARTER...FOSS...CAMARGO...OAKWOOD...TEXOLA...PUTNAM...FAY...
FOSS RESERVOIR...DELHI...CESTOS...MOOREWOOD...RETROP...HUCMAC AND
STAFFORD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES OF RAIN ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3542 9999 3542 9958 3551 9958 3551 9950
3567 9938 3616 9938 3616 9864 3576 9864
3547 9886 3534 9911 3512 9940 3512 9977
3503 10000
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:35 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 23, 6:35 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT SAT MAY 23 2015
.UPDATE...
ISSUED A DENSE FOG ADVISORY UNTIL 10 AM THIS MORNING FOR
PARTS OF WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS.
&&
.DISCUSSION...
SEVERAL SITES IN THE LOCATIONS MENTIONED ABOVE HAVE FALLEN
TO 1/4 MILE OR LESS...SO ISSUED A DENSE FOG ADVISORY. FOG IS
EXPECTED TO DISSIPATE BY 10 AM.
CURRENT COMPLEX OF STORMS OVER THE PANHANDLES WILL MOVE INTO
NORTHWEST OKLAHOMA IN THE NEXT 1 TO 2 HOURS AND BRING VERY HEAVY
RAINFALL TO THESE LOCATIONS. SEVERE POTENTIAL WITH THIS ACTIVITY
IS LOW THIS MORNING AS THE LOW LEVELS APPEAR TO BE TOO COOL AND
STABLE FOR DAMAGING WINDS TO REACH THE GROUND AND AS MARGINAL
LAPSE RATES SHOULD LIMIT SEVERE HAIL PRODUCTION.
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.
MBS
&&
.AVIATION...
HAVE LOW CONFIDENCE IN THE TAFS.
IFR OR LOWER CONDITIONS WILL IMPROVE AT ALL SITES 15-18Z
TO MAINLY MVFR CONDITIONS. A FEW LOCATIONS IN WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS MAY BE LIFR AND PERHAPS BELOW AIRPORT
MINIMUMS DUE TO FG THROUGH 15Z.
A COMPLEX OF TSRA WILL AFFECT KWWR AND KGAG 13-18Z. ADDITIONAL
TSRA WILL FORM AND AFFECT NEARLY ANY SITE AFTER 16Z...BUT
DETERMINING WHERE AND WHEN TSRA OCCURS REMAINS VERY CHALLENGING.
VARIABLE GUSTY WINDS AND IFR OR LOWER CONDITIONS ARE POSSIBLE WITH
ANY TSRA.
WIDESPREAD IFR OR LOWER CONDITIONS MAY FORM AGAIN AFTER
01Z...ESPECIALLY OVER WESTERN OKLAHOMA.
MBS
&&
.PREV DISCUSSION... /ISSUED 416 AM CDT SAT MAY 23 2015/
..DANGEROUS FLOODING EXPECTED IN SOME LOCATIONS TODAY THROUGH
MEMORIAL DAY...
DISCUSSION...
FLOODING AND SEVERE STORM POTENTIAL THROUGH MEMORIAL DAY REMAIN
THE MAIN CONCERNS.
CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE AND WAS NOT ALTERED
AT THIS TIME. THE COMBINATION OF A VERY MOIST AIRMASS WITH NEAR
RECORD PRECIPITABLE WATER VALUES OF 1.7 TO 2 INCHES...SLOW MOVING
SYSTEM...AND A STRONG LOW LEVEL JET TO TRANSPORT MOISTURE INTO THE
AREA WILL ALLOW FOR HEAVY RAINFALL AND FLOODING THIS HOLIDAY
WEEKEND. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR.
KEPT TOTAL RAINFALL 2 TO 5 INCHES. MOST MODELS SUGGEST THE
HEAVIEST RAINFALL WILL OCCUR TONIGHT FROM WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER.
ADDED AREAS OF FOG AND DRIZZLE ACROSS MUCH OF THE AREA THIS
MORNING. A FEW LOCATIONS IN WESTERN OKLAHOMA MAY AND WESTERN NORTH
TEXAS MAY EXPERIENCE DENSE FOG WITH VISIBILITIES LESS THAN 1/4
MILE...BUT FOR NOW...WILL HOLD OFF WITH A DENSE FOG ADVISORY...
THINKING SURFACE WINDS MAY KEEP THE AIR MIXED NEAR THE GROUND JUST
ENOUGH TO KEEP VISIBILITIES ABOVE 1/4 MILE.
THIS MORNING...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
FORM AND MOVE INTO NORTHWEST OKLAHOMA BETWEEN 6 AND 9 AM. THINK
THIS ACTIVITY WILL STAY ELEVATED AND GENERALLY JUST BELOW SEVERE
LIMITS...THOUGH LOCALIZED FLASH FLOODING MAY OCCUR. MOST STORMS
SHOULD STAY NORTHWEST OF A HOLLIS TO CLINTON TO ENID LINE.
ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT MAY OCCUR ACROSS THE
REST OF THE AREA...THOUGH CAPPING MAY BE JUST STRONG ENOUGH TO
KEEP CONVECTION FROM FORMING.
THIS AFTERNOON AND EVENING...STILL LOOKS LIKE A MESSY
PATTERN...BUT BANDS AND LINES OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL WILL FORM ACROSS THE AREA. KEPT VERY HIGH RAIN
CHANCES ACROSS THE AREA.
IN REGARDS TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...SOME SEVERE STORMS ARE POSSIBLE WITH MARGINALLY SEVERE
HAIL...DAMAGING WIND...AND A FEW BRIEF TORNADOES. A SURFACE WARM
FRONT WILL SURGE NORTH TODAY AND ALLOW SURFACE DEWPOINTS TO RISE
INTO THE UPPER 60S TO LOWER 70S SOUTH OF THE FRONT. CLOUD COVER
AND RAIN MAY LIMIT INSTABILITY. MID LEVEL LAPSE RATES WILL REMAIN
RATHER WEAK. 0-6 KM SHEAR VALUES OF 30-45 KT SUPPORT MULTICELLS
AND SUPERCELLS. THE LOW LEVEL JET WILL BE INCREASING AND THERE
APPEARS TO BE ENOUGH LOW LEVEL SHEAR...0-1 KM 20 TO 35 KT...TO
SUPPORT A FEW BRIEF TORNADOES. SEVERE POTENTIAL IS EXPECTED TO
DECREASE WITH THE LOSS OF DAYTIME HEATING. SIGNFICANT SEVERE
STORMS SEEM UNLIKELY DUE TO THE LACK OF INSTABILITY. FLOODING
REMAINS THE MAIN CONCERN.
TONIGHT...A BAND OF VERY HEAVY RAINFALL MAY FORM AND SLOWLY PUSH
EAST THROUGH THE NIGHT. LATEST MODELS WERE IN DECENT AGREEMENT
DEPICTING THE HIGHEST QPF/RAINFALL AMOUNTS NEAR A WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER LINE. SEVERAL INCHES OF RAINFALL MAY
MATERIALIZE CAUSING LIFE THREATENING FLOODING. KEPT VERY HIGH RAIN
CHANCES IN THE FORECAST.
SUNDAY...THINK THE BAND OF HEAVY RAINFALL WILL SLOWLY PUSH EAST
AND MAINLY BE SOUTHEAST OF I-44 WHERE A FEW INCHES OF FLOODING
RAINFALL WILL LIKELY OCCUR. BELIEVE THE AIR WILL BE COOL AND
RATHER STABLE TO LIMIT SEVERE POTENTIAL...THOUGH CONFIDENCE IS
LOW. THERE MAY BE A MID/UPPER DRY SLOT TO ALLOW FOR CLEARING
AND DESTABILIZATION IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
DURING THE AFTERNOON AND EVENING HOURS. WENT WELL BELOW GUIDANCE
HIGHS IN MOST LOCATIONS.
SUNDAY NIGHT...HEAVY RAINFALL WILL GENERALLY PUSH EAST OF THE
AREA. THERE IS A SIGNAL THAT FOG AND DRIZZLE MAY FORM...BUT DID
NOT MENTION DUE TO LOW CONFIDENCE.
MEMORIAL DAY...NOT SURE WHAT WILL OCCUR ON THIS DAY BUT WILL
CLOSELY MONITOR. LATEST MODELS HINTED THAT VERY MOIST...
WARM...AND UNSTABLE...POSSIBLY VERY UNSTABLE...AIR WILL CONTINUE
ACROSS THE AREA. THE AREA MAY BE IN THE ENTRANCE REGION OF AN
UPPER LEVEL JET TO PROMOTE UPWARDS MOTION. ADDITIONAL HEAVY
RAINFALL AND SEVERE WEATHER MAY OCCUR. DO NOT EXPECT A WASHOUT BY
ANY MEANS WITH MANY MORE DRY HOURS THAN WET ONES. TEMPERATURES
SHOULD BE WARMER COMPARED TO TODAY AND SUNDAY.
MONDAY NIGHT THROUGH FRIDAY...WARM MOIST UNSTABLE CONDITIONS WILL
CONTINUE TO BRING CHANCES OF SHOWERS AND STORMS EACH DAY. MID AND
UPPER WINDS ARE FORECAST TO WEAKEN WHICH MAY ALLOW FOR LESS STORM
COVERAGE. HOWEVER...ADDITIONAL LOCALIZED FLOODING...HEAVY
RAINFALL...AND STRONG TO PERHAPS SEVERE STORMS FROM ISOLATED TO
SCATTERED SLOW MOVING STORMS MAY OCCUR. TEMPERATURES ARE FORECAST
TO BE WARMER COMPARED TO PREVIOUS DAYS...CLOSER TO AVERAGE FOR
LATE MAY.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 63 73 62 / 100 100 80 20
HOBART OK 73 61 75 58 / 100 60 50 20
WICHITA FALLS TX 77 63 77 62 / 100 90 70 20
GAGE OK 70 58 76 56 / 100 30 30 20
PONCA CITY OK 72 63 74 61 / 100 90 80 30
DURANT OK 78 66 73 65 / 60 90 100 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052.
DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ014>017-
021>023-033>037.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.
DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR TXZ083>085.
&&
23/17/17Hazardous weather outlook, May 23, 7:53 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 753 AM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 753 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FLOODING... HEAVY RAIN IS EXPECTED ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT. FLOODING IS LIKELY WHEREVER HEAVY RAIN OCCURS...AND AREA RIVERS AND STREAMS ARE LIKELY TO SEE RISES AND ADDITIONAL FLOODING. LIFE THREATENING FLASH FLOODING IS POSSIBLE. .THUNDERSTORMS... ALTHOUGH FLOODING IS THE MAIN CONCERN TODAY AND TONIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM PONCA CITY TO HOLDENVILLE TO LAKE TEXOMA...AND SOUTH OF ARNETT TO FAIRVIEW TO PONCA CITY. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE LIKELY WITH THE STRONGEST STORMS. TORNADO RISK IS LOW...BUT NOT ZERO. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
In the hours before
Special weather statement, May 23, 7:54 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 754 AM CDT SAT MAY 23 2015 OKZ009-014-021-231330- ROGER MILLS OK-BECKHAM OK-ELLIS OK- 754 AM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS... NORTHWESTERN BECKHAM AND SOUTHWESTERN ELLIS COUNTIES UNTIL 830 AM CDT... AT 751 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALLISON... MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... REYDON...DURHAM AND CRAWFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3600 10000 3597 9989 3585 9972 3542 10000 TIME...MOT...LOC 1251Z 208DEG 40KT 3557 10014 MAHALE
Special weather statement, May 23, 8:42 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 AM CDT SAT MAY 23 2015
OKZ009-014-231415-
ROGER MILLS OK-ELLIS OK-
842 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 915 AM CDT...
AT 840 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF DURHAM...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DURHAM AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3599 10000 3614 9985 3608 9969 3596 9961
3563 10000
TIME...MOT...LOC 1340Z 223DEG 36KT 3577 10007
MAHALESpecial weather statement, May 23, 9:49 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 AM CDT SAT MAY 23 2015
OKZ010-011-014>016-231515-
ROGER MILLS OK-CUSTER OK-MAJOR OK-DEWEY OK-WOODWARD OK-
949 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROGER MILLS...
NORTHWESTERN CUSTER...SOUTHWESTERN MAJOR...WESTERN DEWEY AND
SOUTHEASTERN WOODWARD COUNTIES UNTIL 1015 AM CDT...
AT 944 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LEEDEY...MOVING NORTH AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
VICI...LEEDEY...CAMARGO...MUTUAL AND CESTOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3631 9925 3630 9906 3622 9893 3568 9917
3591 9941
TIME...MOT...LOC 1444Z 198DEG 37KT 3589 9924
MAHALESpecial weather statement, May 23, 10:28 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT SAT MAY 23 2015
OKZ014>016-021-231600-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK-
1028 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
NORTHWESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTHWESTERN DEWEY
COUNTIES UNTIL 1100 AM CDT...
AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SAYRE...
MOVING NORTH AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...HAMMON...STRONG CITY...ANGORA...MOOREWOOD AND
BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3584 9958 3585 9940 3576 9927 3523 9951
3530 9976
TIME...MOT...LOC 1525Z 198DEG 45KT 3535 9961
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:02 PM CDT | River Flood Warning | OUN | Atoka | 6 days |
| May 23, 6:10 AM CDT | Dense Fog Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Greer and 6 more | 4 hr |
| May 23, 7:54 AM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 23, 8:42 AM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| May 23, 9:08 AM CDT | River Flood Warning | OUN | Jefferson | 33 hr |
| May 23, 9:14 AM CDT | River Flood Warning | OUN | Garvin | 5 days |
| May 23, 9:40 AM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more | 3 hr |
| May 23, 9:44 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 6 days |
| May 23, 9:46 AM CDT | River Flood Warning | OUN | Oklahoma | 50 hr |
| May 23, 9:46 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 65 hr |
| May 23, 9:48 AM CDT | River Flood Warning | OUN | Bryan | 4 days |
| May 23, 9:49 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| May 23, 10:20 AM CDT | Flash Flood Warning | OUN | Ellis, Roger Mills | 3 hr |
| May 23, 10:25 AM CDT | River Flood Warning | OUN | Grady | 7 days |
| May 23, 10:28 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| May 23, 11:10 AM CDT | Special Weather Statement | OUN | Woods | 35 min |
| May 23, 11:28 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Harper, Major, Woods, Woodward | 3 hr |
| May 23, 11:40 AM CDT | Special Weather Statement | OUN | Major | 35 min |
| May 23, 11:55 AM CDT | Special Weather Statement | OUN | Custer | 35 min |
| May 23, 12:22 PM CDT | Special Weather Statement | OUN | Custer | 38 min |
| May 23, 1:11 PM CDT | Areal Flood Warning | OUN | Beckham, Dewey, Ellis, Roger Mills | 4 hr |
| May 23, 1:16 PM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| May 23, 1:17 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 23, 1:32 PM CDT | Flash Flood Warning | OUN | Beckham, Greer, Harmon | 3 hr |
| May 23, 1:55 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 5 hr |
| May 23, 1:58 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Garfield, Grant, Major | 3 hr |
| May 23, 2:22 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| May 23, 2:42 PM CDT | River Flood Warning | OUN | Beckham, Greer, Kiowa | 61 hr |
| May 23, 2:43 PM CDT | River Flood Warning | OUN | Greer, Jackson | 63 hr |
| May 23, 2:59 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 44 hr |
| May 23, 3:01 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 29 min |
| May 23, 3:10 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| May 23, 3:17 PM CDT | Flash Flood Warning | OUN | Blaine, Major | 4 hr |
| May 23, 3:32 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 28 min |
| May 23, 4:01 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 23, 4:06 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more | 5 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Custer, Roger Mills | 27 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Custer, Washita | 3 days |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Garvin, Grady | 6 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Garvin, Murray | 44 hr |
| May 23, 4:11 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 12 hr |
| May 23, 4:39 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 9 hr |
| May 23, 4:45 PM CDT | Flash Flood Warning | OUN | Garfield, Noble | 3 hr |
| May 23, 4:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| May 23, 5:08 PM CDT | Tornado Warning | OUN | Grady | 37 min |
| May 23, 5:22 PM CDT | Tornado Warning | OUN | Grady | 23 min |
| May 23, 5:39 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 5 hr |
| May 23, 5:39 PM CDT | Tornado Warning | OUN | Canadian, Grady | 36 min |
| May 23, 5:42 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| May 23, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| May 23, 5:57 PM CDT | Flash Flood Warning | OUN | Oklahoma | 7 hr |
| May 23, 5:58 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| May 23, 5:59 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| May 23, 6:00 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 30 min |
| May 23, 6:01 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 29 min |
| May 23, 6:05 PM CDT | Tornado Warning | OUN | Grady, Stephens | 25 min |
| May 23, 6:08 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Comanche, Grady, Jackson, Kiowa | 7 hr |
| May 23, 6:16 PM CDT | Tornado Warning | OUN | McClain | 29 min |
| May 23, 6:19 PM CDT | Special Weather Statement | OUN | Garvin | 26 min |
| May 23, 6:26 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 34 min |
| May 23, 6:31 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain | 6 hr |
| May 23, 6:37 PM CDT | Tornado Warning | OUN | Garvin, Stephens | 23 min |
| May 23, 6:47 PM CDT | Areal Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 6 hr |
| May 23, 6:50 PM CDT | Tornado Warning | OUN | Grady | 25 min |
| May 23, 6:54 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 17 hr |
| May 23, 6:58 PM CDT | Tornado Warning | OUN | Garvin, McClain | 32 min |
| May 23, 6:59 PM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.